Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 20, NWS Marquette, MI

December 23, 2007Delta County, Menominee County, Schoolcraft County, Michigan

NWS Marquette, MI issued this wind advisory at Dec 23, 2007, 4:35 AM EST for Delta County, Menominee County, Schoolcraft County, Michigan. It took effect at Dec 23, 2007, 10:35 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2007, 4:35 AM EST (09:35 UTC)
In effect from
Dec 23, 2007, 10:35 AM EST
Expired
Dec 23, 2007, 5:00 PM EST
In force
6 hr
Issued by
NWS Marquette, MI

Counties Delta County, MI, Menominee County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 230935
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
435 AM EST SUN DEC 23 2007

...STRONG WINDS NEAR LAKE MICHIGAN LATE THIS MORNING AND
AFTERNOON...

.AN INTENSE LOW PRESSURE SYSTEM MOVING THROUGH EASTERN WISCONSIN
THIS MORNING WILL MOVE INTO WESTERN UPPER MICHIGAN BY LATE IN THE
DAY. AS COLDER AIR WRAPPING AROUND THE LOW MOVES ACROSS NORTHERN
LAKE MICHIGAN INTO SOUTH CENTRAL UPPER MICHIGAN EAST OF ESCANABA
BY LATE MORNING...LOOK FOR WIND GUSTS AS HIGH AS 45 TO 50 MPH NEAR
THE SHORE. EXPECT THE WINDS TO DIMINISH BY LATE IN THE DAY AS THE
LOW BEGINS TO WEAKEN AND MOVE EAST.

MIZ013-014-231745-
/O.NEW.KMQT.WI.Y.0020.071223T1600Z-071223T2200Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
435 AM EST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

EXPECT SOUTHEAST WINDS UP TO 25 TO 30 MPH EARLY THIS MORNING TO
SHIFT TO THE SOUTH AND GUST AS HIGH AS 45 TO 50 MPH LATE THIS
MORNING THROUGH MUCH OF THE AFTERNOON. WINDS WILL DIMINISH TO 15
TO 25 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
KC
2 follow-up statements
000 
WWUS73 KMQT 231152
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
652 AM EST SUN DEC 23 2007

...STRONG WINDS NEAR LAKE MICHIGAN LATE THIS MORNING AND
AFTERNOON...

.AN INTENSE LOW PRESSURE SYSTEM MOVING THROUGH EASTERN WISCONSIN
THIS MORNING WILL MOVE INTO WESTERN UPPER MICHIGAN BY LATE IN THE
DAY. AS COLDER AIR WRAPPING AROUND THE LOW MOVES ACROSS NORTHERN
LAKE MICHIGAN INTO SOUTH CENTRAL UPPER MICHIGAN EAST OF ESCANABA
BY LATE MORNING...LOOK FOR WIND GUSTS AS HIGH AS 45 TO 50 MPH
NEAR THE SHORE. EXPECT THE WINDS TO DIMINISH BY LATE IN THE DAY
AS THE LOW BEGINS TO WEAKEN AND MOVE EAST.

MIZ013-014-232000-
/O.CON.KMQT.WI.Y.0020.071223T1600Z-071223T2200Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
652 AM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED THE WIND
ADVISORY...WHICH REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5
PM EST THIS AFTERNOON.

EXPECT SOUTHEAST WINDS UP TO 25 TO 30 MPH EARLY THIS MORNING TO
SHIFT TO THE SOUTH AND GUST AS HIGH AS 45 TO 50 MPH LATE THIS
MORNING THROUGH MUCH OF THE AFTERNOON. THE HIGHEST WINDS ARE MOST
LIKELY NEAR THE LAKE MICHIGAN SHORE FROM THE GARDEN PENINSULA TO
MANISTIQUE AND GULLIVER. LOOK FOR WINDS TO DIMINISH TO 15 TO 25
MPH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
KC
000 
WWUS73 KMQT 231535
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1035 AM EST SUN DEC 23 2007

...STRONG WINDS NEAR LAKE MICHIGAN LATE THIS MORNING AND
AFTERNOON...

.AN INTENSE LOW PRESSURE SYSTEM MOVING THROUGH EASTERN WISCONSIN
WILL MOVE INTO WESTERN UPPER MICHIGAN BY LATE THIS AFTERNOON. AS
COLDER AIR WRAPPING AROUND THE LOW MOVES ACROSS NORTHERN LAKE
MICHIGAN INTO SOUTH CENTRAL UPPER MICHIGAN BY LATE MORNING...LOOK
FOR WIND GUSTS AS HIGH AS 45 TO 50 MPH NEAR THE SHORE. EXPECT THE
WINDS TO DIMINISH BY LATE IN THE DAY AS THE LOW BEGINS TO WEAKEN
AND MOVE EAST.

MIZ012-232200-
/O.EXA.KMQT.WI.Y.0020.071223T1600Z-071223T2200Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
935 AM CST SUN DEC 23 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

EXPECT SOUTHEAST WINDS UP TO 25 TO 30 MPH EARLY THIS MORNING TO
SHIFT TO THE SOUTH AND GUST AS HIGH AS 45 TO 50 MPH LATE THIS
MORNING THROUGH MUCH OF THE AFTERNOON. THE HIGHEST WINDS ARE MOST
LIKELY NEAR THE BAY OF GREEN BAY. LOOK FOR WINDS TO DIMINISH TO
15 TO 25 MPH THIS EVENING. TEMPERATURES WILL FALL OFF RAPID
CAUSING WIND CHILLS TO BE 5 TO 10 DEGREES ABOVE BY EARLY
AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ013-014-232200-
/O.CON.KMQT.WI.Y.0020.071223T1600Z-071223T2200Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
1035 AM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

SOUTHEAST WINDS UP TO 25 TO 30 MPH EARLY WILL SHIFT TO THE SOUTH
AND GUST AS HIGH AS 45 TO 50 MPH LATE THIS MORNING THROUGH MUCH OF
THE AFTERNOON. THE HIGHEST WINDS ARE MOST LIKELY NEAR THE LAKE
MICHIGAN SHORE FROM THE GARDEN PENINSULA TO MANISTIQUE AND
GULLIVER. LOOK FOR WINDS TO DIMINISH TO 15 TO 25 MPH THIS EVENING.
TEMPERATURES THIS AFTERNOON WILL ALSO DECREASE WHICH WILL CAUSE
WIND CHILLS TO FALL TO 5 TO 10 ABOVE BY MID AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DLG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Dec 23, 12:31 AM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 23, 12:31 AM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1231 AM EST SUN DEC 23 2007

UPDATED FOR AVIATION DISCUSSION

.DISCUSSION...

SHORT TERM TO 00Z MON...
THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE POTENTIAL FOR
WINTER STORM TONIGHT AND SUNDAY.

WATER VAPOR IMAGERY AND RUC SHOWING A CLOSED LOW OVER NORTH DAKOTA
EMBEDDED IN A LONGWAVE TROUGH THAT STRETCHES FROM NORTHERN MANITOBA
TO TEXAS. WEAK SHORTWAVE EJECTED OUT OF THE BASE OF THIS TROUGH ARE
MOVING THROUGH THE FORECAST AREA. A LITTLE STRONGER SHORTWAVES ARE
OVER OKLAHOMA AND OVER EASTERN NORTH DAKOTA ACCOMPANYING THE CLOSED
LOW. SURFACE ANALYSIS DEPICTS A LOW OVER WESTERN LAKE SUPERIOR AND
OVER SOUTHWEST MISSOURI. THESE LOW ARE LINKED BY A COLD FRONT. WARM
MOISTURE AIR ARE DRAWN NORTH INTO THE UPPER GREAT LAKES REGION AHEAD
OF THIS SYSTEM BY THE CYCLONIC FLOW. SURFACE DEW POINTS ARE WELL
INTO THE MID 30S ACROSS THE AREA. THIS CONTINUES TO GENERATE
RAIN...DRIZZLE AND FOG AROUND THE AREA.

THE MID LEVEL LOW WILL DIVE SOUTH FROM NORTH DAKOTA INTO NORTHWEST
IOWA TONIGHT. WHILE THE TWO SURFACE LOW MERGE OVERNIGHT NEAR KGRB.
WARM MOIST AIR WILL CONTINUE TO BE DRAWN INTO THE AREA. ISENTROPIC
ASCENT AHEAD OF THE FRONT WILL CONTINUE TO GENERATE PRECIPITATION
ACROSS THE AREA. NAM/GFS FORECAST SOUNDINGS INDICATE THAT
TEMPERATURES WILL STAY ABOVE FREEZING FROM SURFACE TO 850MB OVER THE
EASTERN TWO THIRDS OF THE FORECAST AREA TONIGHT. A THERMAL TROUGH
BEHIND THE FRONT WILL EDGE INTO MINNESOTA AND WISCONSIN OVERNIGHT.

THE SURFACE LOW WILL SHIFT NORTHWARD INTO CENTRAL U.P. BY SUNSET
SUNDAY. TIGHTER GRADIENTS BEHIND THE LOW WILL CAUSE STRONG
WINDS OVER LAKE SUPERIOR AND EXPOSED AREA ALONG THE LAKE SUPERIOR
SHORE. WRAP AROUND MOISTURE WILL SPREAD OVER THE AREA EARLY ON
SUNDAY AND COLD AIR BEHIND THE LOW AND FRONT WILL CHANGE THE RAIN TO
SNOW. 850MB DELTA-TS WILL INCREASE TO AROUND 9C OVER THE WEST.
EXPECT HEAVIEST SNOWFALL AMOUNTS OVER THE WESTERN U.P. DUE TO LAKE
ENHANCED CONDITIONS.

LONGER TERM...00Z MON ONWARD...
NAM SHOWING THE CLOSED 500 MB LOW OVER SE LOWER MI 00Z MON THAT
HEADS TO WESTERN QUE 12Z MON. THE UPPER LEVEL TROUGH MOVES EAST ON
MON THEN WITH A WEAK SHORTWAVE ON THE BACKSIDE OF THE TROUGH
AFFECTING THE CWA ON MON. UPPER LEVEL RIDGING THEN MOVES IN FOR MON
NIGHT. THE NAM IS SHOWING 850-500 MB Q-VECTOR CONVERGENCE MOVING OUT
SUN NIGHT WITH MOISTURE ALSO BEGINNING TO MOVE OUT. WEAK 850-500 MB
Q-VECTOR CONVERGENCE MOVES BACK IN FOR MON AFTERNOON WITH THE
SHORTWAVE ON THE BACKSIDE OF THE TROUGH...BUT DEEP MOISTURE BY THAT
TIME IS GONE. SUN NIGHT...NAM IS SHOWING ISENTROPIC LIFT STILL ON
THE BACKSIDE OF THE SYSTEM COMING IN FROM THE NE ON I280K-I295K
SURFACES WITH WEAK BROADSCALE LIFT AT 06Z MON WITH MOISTURE STILL IN
THE AREA BEFORE THE MOISTURE MOVES OUT AFTER 12Z MON. GFS SHOWS
ABOUT THE SAME THING FOR Q-VECTOR CONVERGENCE AS WELL. WILL USE A
BLEND OF THE TWO FOR THIS FORECAST.

SUNDAY NIGHT WILL BE A PROBLEM OVER THE EASTERN CWA. DECIDED TO GO
WITH A WATCH AT THIS POINT SINCE IT WILL BE NASTY AND IT IS
CHRISTMAS TRAVELING SEASON. NOT SURE IF ADVISORY CRITERIA WILL EVEN
BE MET OVER THE EAST OR EVEN WARNING CRITERIA AND NORMALLY WOULD NOT
ISSUE A WATCH FOR THIS SITUATION...BUT WANT TO GET TRAVELERS A
HEADS UP IT WILL BE BAD WITH SNOW AND BLOWING SNOW OVER THE ERN CWA
WITH STRONGER WINDS OVER THE EAST SUN NIGHT. THAT IS THE REASON FOR
A WATCH AT THIS TIME OVER THE ERN CWA. LATER SHIFTS CAN GO WITH
WARNINGS OR ADVISORIES WHEN THEY ARE NEEDED OVER THE EAST.

SUN NIGHT...SYNOPTIC SNOW WILL BE WINDING DOWN AND WILL BE REPLACED
BY LAKE EFFECT OR LAKE ENHANCEMENT. COULD BE UP TO 5 INCHES OF SNOW
POSSIBLE THEN WITH THE HEAVIEST SNOW IN THE EVENING. 850 MB
TEMPERATURES GET DOWN TO ABOUT -8 TO -10C...BUT DEEP MOISTURE IS
GONE BY THAT TIME. WILL CONTINUE THE WARNINGS IN THE WEST HALF TO
12Z MON FOR THIS REASON WITH A BIT OF BLOWING AND DRIFTING SNOW THEN
TOO.

MONDAY...LAKE EFFECT WINDS DOWN AS DRIER AIR ENTERS INTO THE AREA.
OVERALL...DID NOT MAKE TOO MANY DRASTIC CHANGES TO THE GOING
FORECAST FOR TEMPERATURES OR WEATHER.

IN THE EXTENDED...00Z ECMWF WHICH WILL BE THE MODEL OF CHOICE TODAY
HAS A TROUGH AFFECTING THE CWA WED AND THU WITH RIDGING FOR FRI AND
ANOTHER POTENTIAL LARGE STORM FOR SAT WITH A CLOSED 500 MB LOW
MOVING FROM THE 4 CORNERS REGION TO THE AREA FOR SAT. DID NOT MAKE
TOO MANY CHANGES TO THE GOING FORECAST EXCEPT TO GO DRY FOR LATE THU
NIGHT THROUGH FRI AS SFC RIDGING MOVES IN AND SNOW MOVES IN FOR FRI
NIGHT AND SAT. THIS SYSTEM WILL HAVE TO BE WATCHED AS IT IS A FOUR
CORNERS LOW AND COMES UP OUR WAY WITH PLENTY OF MOISTURE AVAILABLE.
THIS COULD BE THE NEXT BIG STORM...BUT TOO FAR OUT TO REALLY WORRY
ABOUT YET AS THINGS COULD CHANGE. KEPT PRETTY CLOSE TO GOING
TEMPERATURES.

&&

.AVIATION (FOR THE 06Z TAF ISSUANCE)...

AVIATION FORECASTS WILL BE A CHALLENGE AS A DEEP LOW PRESSURE
ORGANIZES SOUTH OF UPR MI TONIGHT AND THEN MOVES OVER CENTRAL UPR MI
ON SUNDAY. THE PROXIMITY OF THE LOW WILL MAKE FORECASTING PCPN TYPE
CHANGEOVER TRICKY TO SAY THE LEAST. AT KCMX...PCPN TYPE WILL
PROBABLY CHANGE FROM SNOW TO RAIN BY 12Z SUN AND THEN BACK OVER TO
SNOW TOWARD SUN EVENING. AT KSAW...PCPN TYPE SHOULD STAY RAIN UNTIL
DYNAMIC COOLING CHANGES RAIN OVER TO SNOW SUN AFTERNOON.

MOIST SE UPSLOPE FLOW WILL CONTINUE LIFR CIGS AT KSAW WHILE STEADY
RAIN INTO SUN MORNING WILL KEEP VSBYS IN THE 1-3 MI RANGE. LOOK FOR
KSAW TO DROP BACK TO LIFR CONDITIONS AGAIN BY 15Z AS PREVAILING FLOW
AGAIN BECOMES SSE AND DRY SLOT DIMINISHES RAIN TO SPRINKLES/DRIZZLE.
AS WIND SHIFTS AROUND TO SSW AND COLDER/DRIER AIR ADVECTS IN BEHIND
THE LOW...CONDITIONS COULD IMPROVE TO MVFR BY LATE SUN AFTERNOON
INTO SUN EVENING. LOOK FOR SNOW AGAIN ON THE BACKSIDE OF THE LOW TO
BRING CIGS/VSBYS BACK DOWN TO IFR BY LATE SUN EVENING.

LOOK FOR GENERALLY IFR CONDITIONS AT KCMX TO FALL TO LIFR ON SUN
MORNING AS A MOIST ERLY DEVELOPS. SNOW DEVELOPING IN CAA NRLY FLOW
ON BACKSIDE ON LOW WILL KEEP CIGS/VSBYS BORDERING ON LIFR INTO SUN
EVENING.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

AFTER A GENERAL QUIET PERIOD ON LAKE SUPERIOR THROUGH TONIGHT WITH
WINDS NO HIGHER THAN 25 KT (GREATEST NEAR WHITEFISH POINT)...WINDS
WILL REALLY INCREASE ON SUNDAY. THIS RAPID INCREASE IS DUE TO LOW
PRESSURE OVER SOUTHERN MISSOURI THIS EVENING THAT RAPIDLY DEEPENS AS
IT HEADS DUE NORTH TOWARD CENTRAL UPPER MICHIGAN. AS THE LOW MOVES
TO NEAR MARQUETTE EARLY SUNDAY AFTERNOON...NORTH TO NORTHEAST WINDS
ACROSS WESTERN LAKE SUPERIOR SHOULD INCREASE TO GALES. AS THE LOW
SHIFTS FROM NEAR MUNISING SUNDAY EVENING INTO NORTHWEST QUEBEC LATE
IN THE NIGHT...WINDS WILL QUICKLY RELAX...DROPPING BELOW GALES
ACROSS ALL OF LAKE SUPERIOR JUST AFTER MIDNIGHT SUNDAY NIGHT. WINDS
BELOW 30 KT ARE THEN EXPECTED FOR CHRISTMAS EVE INTO
WEDNESDAY...WITH A HIGH PRESSURE RIDGE CROSSING MONDAY NIGHT AND A
LOW PRESSURE TROUGH CROSSING TUESDAY NIGHT. ANOTHER LOW WITH AN
ACCOMPANYING FRONTAL SYSTEM WILL SHIFT ACROSS THE AREA ON WEDNESDAY.
WINDS WILL PICK UP BEHIND THE LOW ON WEDNESDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
MICHIGAN...HEAVY SNOW WARNING FROM 1 AM EST /MIDNIGHT CST/ SUNDAY TO 7 AM
     EST /6 AM CST/ MONDAY FOR MIZ002-004-005-009-010-084.

     WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
     FOR MIZ006-007-014-085.

     WINTER STORM WARNING FROM 1 AM SUNDAY TO 7 AM EST MONDAY FOR
     MIZ001-003.

     HEAVY SNOW WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
     MIZ011.

LAKE SUPERIOR...GALE WARNING FROM 7 PM SUNDAY TO 5 AM EST MONDAY FOR LSZ266-267.

     GALE WARNING FROM 7 PM SUNDAY TO 3 AM EST MONDAY FOR LSZ265.

     GALE WARNING FROM 11 AM SUNDAY TO 5 AM EST MONDAY FOR LSZ264.

     GALE WARNING FROM 7 PM SUNDAY TO 1 AM EST MONDAY FOR LSZ245.

     GALE WARNING FROM 5 PM SUNDAY TO 1 AM EST MONDAY FOR LSZ242>244.

     GALE WARNING FROM 11 AM SUNDAY TO 3 AM EST MONDAY FOR LSZ263.

     GALE WARNING FROM 10 AM SUNDAY TO 9 PM CST SUNDAY FOR LSZ162.

LAKE MICHIGAN...GALE WARNING FROM 1 PM TO 8 PM EST SUNDAY FOR LMZ221-248-250.

&&

SHORT TERM/MARINE...DLG
AVIATION...VOSS
LONG TERM...GJM
Hazardous weather outlook, Dec 22, 11:27 PM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
1127 PM EST SAT DEC 22 2007

MIZ001>005-009>011-084-240430-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-SOUTHERN HOUGHTON-
1127 PM EST SAT DEC 22 2007 /1027 PM CST SAT DEC 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...REST OF TONIGHT

SNOW WILL INCREASE IN INTENSITY LATE TONIGHT OVER WESTERN UPPER
MICHIGAN AND ACCUMULATE 2 TO 4 INCHES BY DAWN SUNDAY WEST OF A
LINE FROM MICHIGAMME TO IRON RIVER. THE SNOW WILL BE VERY WET AND
HEAVY. SEE THE LATEST WINTER WEATHER PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

6 TO 12 INCHES OF ADDITIONAL SNOW CAN BE EXPECTED SUNDAY INTO
SUNDAY NIGHT WITH THE HEAVIEST SNOW OVER HIGHER TERRAIN FROM
WAKEFIELD THROUGH ROCKLAND TO TWIN LAKES AND OVER THE HURON
MOUNTAINS. NORTH WIND GUSTS TO 30 MPH MAY ALSO CAUSE AREAS OF
BLOWING SNOW IN EXPOSED OPEN AREAS. SEE THE LATEST WINTER WEATHER
PRODUCT FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS THIS
WEEKEND WOULD BE GREATLY APPRECIATED.

MIZ006-007-014-085-240430-
ALGER-LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
1127 PM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...REST OF TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL CHANGE TO SNOW ON SUNDAY AND THE SNOW WILL CONTINUE
SUNDAY NIGHT. BY MONDAY MORNING...UP TO 5 INCHES OF SNOW IS POSSIBLE.
GUSTY WINDS TO 30 MPH MAY ALSO CAUSE SOME AREAS OF BLOWING SNOW
LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. THE SNOW WILL BE VERY WET
AND VERY HEAVY. SEE THE LATEST WINTER WEATHER PRODUCT FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED....BUT SNOWFALL REPORTS THIS
WEEKEND WOULD BE GREATLY APPRECIATED.

MIZ012-013-240430-
MENOMINEE-DELTA-
1127 PM EST SAT DEC 22 2007 /1027 PM CST SAT DEC 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...REST OF TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL CHANGE TO SNOW ON SUNDAY AND CONTINUE SUNDAY NIGHT. BY
MONDAY MORNING...UP TO 6 INCHES OF SNOW IS POSSIBLE IN A SMALL
AREA NORTH OF HIGHWAY 41 IN MENOMINEE COUNTY AND WEST OF HIGHWAY
35 IN DELTA COUNTY. THE SNOW WILL BE VERY WET AND VERY HEAVY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED....BUT SNOWFALL REPORTS THIS
WEEKEND WOULD BE GREATLY APPRECIATED.

LSZ162-240>251-263>267-240430-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1127 PM EST SAT DEC 22 2007 /1027 PM CST SAT DEC 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...REST OF TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT GALE FORCE WINDS UP TO 45 KNOTS TO DEVELOP OVER ALL BUT FAR
EASTERN LAKE SUPERIOR SUNDAY AND SUNDAY NIGHT. LOOK FOR GALE FORCE
WIND GUSTS TO 35 KNOTS OVER EASTERN LAKE SUPERIOR ON MONDAY. THE
STRONGEST WINDS ARE LIKELY WEST OF STANNARD ROCK. SEE THE LATEST
OPEN LAKE FORECAST FOR COMPLETE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-240430-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1127 PM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...REST OF TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT SOUTH GALE FORCE GUSTS TO 40 KNOTS SUNDAY AFTERNOON AND
EVENING EAST OF THE GARDEN PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VOSS

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.